Alert archive / Colorado / Tornado Warnings in 2025

Tornado Warning 31, NWS Goodland, KS

July 7, 2025Yuma County, Colorado

NWS Goodland, KS issued this tornado warning at Jul 7, 2025, 4:36 PM MDT for Yuma County, Colorado. It was in force for 24 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2025, 4:36 PM MDT (22:36 UTC)
Expired
Jul 7, 2025, 5:00 PM MDT
In force
24 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

County Yuma County, CO

The radar

The Goodland radar (KGLD), 135 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:40 PM MDTTORNADO10 Ssw Clarkville, COYuma county dispatch relayed a report of a tornado looking to the WNW of this location. Was not sure it was in Yuma or Washington county.
Jul 7, 4:41 PM MDTTSTM WND GST 559 N Yuma, COKCOYUMA 22.
Jul 7, 4:51 PM MDTHAIL 16 N Yuma, COgood variety of hail sizes with quarter estimated to be the highest.
Jul 7, 4:53 PM MDTTSTM WND GST 6110 Ne Yuma, COWeatherlink site RDM Cattle.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 1:49 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 372 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2734 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

948 
WFUS53 KGLD 072236
TORGLD
COC125-072300-
/O.NEW.KGLD.TO.W.0031.250707T2236Z-250707T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
436 PM MDT Mon Jul 7 2025

The National Weather Service in Goodland has issued a

* Tornado Warning for...
  Northwestern Yuma County in northeastern Colorado...

* Until 500 PM MDT.

* At 436 PM MDT, a confirmed tornado was located near Lone Star, or
  14 miles north of Yuma, moving east at 20 mph.

  HAZARD...Damaging tornado.

  SOURCE...Law enforcement confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Yuma County, including the following locations...
  Clarkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4044 10248 4018 10248 4021 10279 4035 10279
      4035 10278 4041 10278
TIME...MOT...LOC 2236Z 268DEG 17KT 4032 10280 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

Wise
1 follow-up statement
883 
WWUS53 KGLD 072255
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
455 PM MDT Mon Jul 7 2025

COC125-072304-
/O.EXP.KGLD.TO.W.0031.000000T0000Z-250707T2300Z/
Yuma CO-
455 PM MDT Mon Jul 7 2025

...THE TORNADO WARNING FOR NORTHWESTERN YUMA COUNTY WILL EXPIRE AT
500 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However, small
hail and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.

Remember, a Severe Thunderstorm Warning still remains in effect for
Northwestern Yuma County until 515 PM MDT.

&&

LAT...LON 4044 10248 4018 10248 4021 10279 4035 10279
      4035 10278 4041 10278
TIME...MOT...LOC 2254Z 268DEG 17KT 4032 10280 

$$

Wise

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jul 7, 12:47 PM MDT, 3 hours 49 minutes earlier. Its key messages:

  • Severe thunderstorms remain possible during the late afternoon and evening hours Monday.
  • Remaining mild throughout with highs around the low 90s.
Area forecast discussion, Jul 7, 12:47 PM MDT, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
1247 PM MDT Mon Jul 7 2025

.KEY MESSAGES...

- Severe thunderstorms remain possible during the late afternoon
  and evening hours Monday.

- Remaining mild throughout with highs around the low 90s.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 1220 PM MDT Mon Jul 7 2025

This afternoon and evening, scattered to numerous storms are
expected to develop in our westernmost areas around the 3-6pm
MT timeframe and progress eastward throughout the evening hours.
Conditions will be favorable for severe weather, and we are
outlooked in an Enhanced Risk for Severe Weather (level 3 out of
5) for our area, especially for our northwestern counties. The
main threats will change as we go through the event. For this
afternoon and early evening (3-6pm MT) for our westernmost
areas, all modes of severe weather will be possible (large hail,
severe winds, and a tornado cannot be ruled out). It is worth
noting that we have the greatest confidence in the severe wind
threat. The hail threat and tornado risk are quite conditional
and will depend on the wind direction and moisture availability
among other factors.

As these scattered to numerous storms progress eastward toward
our central and eastern areas, they will merge and form into a
line, per the latest model guidance. Once this occurs, generally
around 6-9pm MT and later, the primary weather hazard will be
the straight line wind threat. Generally, as it progresses
eastward through our central and eastern areas tonight, there is
the potential for 60-75mph winds associated with these storms.
Some of the model guidance has been trending toward trying to
weaken the system as it moves eastward while other models keep
it strong through the area. Looking at the model soundings, with
plenty of CAPE, shear, moisture, etc, it seems reasonable that
the system would maintain strength as it progresses through the
area or at the very least, would not weaken as much as some of
the models indicate. But subtle mesoscale differences could
play a major role in the development and overall strength of
this system, so we will be monitoring closely through the
evening hours for changes.

Additionally, we are outlooked in a Marginal Risk of
Heavy Rainfall for our area. This risk will mainly be during the
3-6pm timeframe for our westernmost areas as those scattered to
numerous storms develop, since they will have a slower storm
motion. Once the system forms a line, it will be a lot more
progressive, and so the heavy rainfall risk will be decreased.
Generally, we are expecting 1 inch or less of rainfall from
this system.

Overall, severe weather is expected this afternoon and evening.
The greatest threat will be for damaging winds 60-75 mph, but
large hail and a tornado or two cannot be ruled out, especially
for the northwesternmost areas. Stay weather aware this evening
and have multiple ways to receive warnings, even if you will be
asleep! MSW

&&

.LONG TERM /TUESDAY THROUGH MONDAY/...
Issued at 1220 PM MDT Mon Jul 7 2025

Generally, weak ridging will persist over the area for the long
term forecast Tuesday through the weekend. As a result, there
will be the potential for some isolated to scattered storms
daily in the afternoon and evening hours through the week and
weekend. The best location for these storms would be mainly for
our western half of the area, but everywhere could see storms
daily. Generally, there is still some uncertainty as to the
severity of these storms. At least for Tuesday, we are outlooked
in a Marginal Risk for Severe Weather, so a few of these storms
could be severe with the main risks being winds greater than
60mph and large hail tomorrow. Beyond tomorrow, the storms look
to be primarily sub-severe, but we will continue to monitor for
changes. Temperatures will be a bit warmer as we go toward the
end of the workweek. Highs will be in the mid to upper 90s
across the area, so be sure to stay hydrated and take frequent
breaks if you will be spending time outdoors! MSW

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1107 AM MDT Mon Jul 7 2025

VFR conditions prevail at all area airports. Conditions will
drop to MVFR for a few hours at times this evening as a line of
storms moves through the area. TEMPO groups are in the forecast
to reflect these conditions at both airports. Conditions will
improve to VFR late tonight / early tomorrow once the system
moves through the area. Wind shifts greater than 30 degrees are
expected throughout the forecast at both airports. At GLD, some
wind shear of 60kts will be expected for 1-2 hours as these
storms progress through the area generally around 7-9pm MT. MSW

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...None.
CO...None.
NE...None.

&&

SHORT TERM...Williams
LONG TERM...Williams
AVIATION...Williams
Hazardous weather outlook, Jul 7, 10:56 AM MDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1056 AM MDT Mon Jul 7 2025

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081700-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1056 AM MDT Mon Jul 7 2025 /1156 AM CDT Mon Jul 7 2025/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TODAY AND TONIGHT...

Another round of severe thunderstorms is expected across the Tri
State area this afternoon and evening. A cluster or broken line of
storms will develop in northeast Colorado by late in the afternoon
and move east through the remainder of the area this evening.
Initial storms will be capable of producing large hail, damaging
winds and perhaps a tornado during the early evening hours, then
transitioning to a large scale wind threat with winds 60-75 miles per
hour expected later this evening as they move through the remainder
of the area.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

There is a marginal risk for severe thunderstorms on Tuesday in
northeast Colorado and adjacent areas of northwest Kansas. Wind will
be the main hazard with a lower risk for hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, Jul 7, 4:18 PM MDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Goodland KS
418 PM MDT Mon Jul 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     Tstm Wnd Gst     17 N Flagler            39.53N 103.02W
07/07/2025  M54 MPH          Kit Carson         CO   Mesonet

            Mesonet station EW7003 17 N Flagler.

&&

Trigg

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 7:16 PM MDTSevere Thunderstorm WarningGLDYuma59 min
Jul 6, 7:49 PM MDTAreal Flood AdvisoryGLDYuma3 hr
Jul 6, 8:15 PM MDTSpecial Weather StatementGLDKit Carson30 min
Jul 6, 8:17 PM MDTSpecial Weather StatementGLDCheyenne28 min
Jul 6, 8:35 PM MDTSevere Thunderstorm WarningGLDKit Carson70 min
Jul 6, 8:45 PM MDTSevere Thunderstorm WarningGLDCheyenne45 min
Jul 6, 9:13 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDCheyenne, Kit Carson77 min
Jul 6, 9:21 PM MDTSevere Thunderstorm WarningGLDCheyenne39 min
Jul 6, 9:58 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDCheyenne92 min
Jul 7, 4:15 PM MDTSevere Thunderstorm WarningGLDYuma60 min
Jul 7, 4:31 PM MDTSevere Thunderstorm WarningGLDKit Carson59 min
Jul 7, 5:06 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDYuma39 min
Jul 7, 5:28 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDYuma17 min
Jul 7, 5:41 PM MDTSevere Thunderstorm Warning Considerable damage threatGLDYuma32 min

Nearby

Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.